MAUDE Adverse Event Report: PHILIPS VOLCANO PIONEER PLUS PPLUS120; CATHETER FOR CROSSING TOTAL OCCLUSIONS

PHILIPS VOLCANO PIONEER PLUS PPLUS120; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number PPLUS120
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Patient information: no information available.Relevant tests: no information available.Suspect product(s): not applicable for this device.Implant and explant date: not applicable for this device.The pioneer plus catheter has not been returned for evaluation, thus no returned product investigation was performed.Recall number, correction/removal number: do not apply to this submission.
 
Event or Problem Description
It was reported that during a peripheral procedure, after multiple unsuccessful attempts to re-enter the true lumen, the physician removed the manufacturer's catheter from the patient.Upon removal, it was observed that the tip of the catheter separated within the non-manufacturer's sheath.The tip was removed along with the non-manufacturer's guidewire and sheath, and was not lost in the patient.The physician reinserted the sheath and guidewire to complete the procedure with a non-manufacturer's device.The patient was in stable condition and discharged as expected.This product problem is being submitted because the tip separated.There is a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
Blocks d9 & h3: the pioneer plus catheter was returned for evaluation.Block h3: the pioneer plus catheter was visually and microscopically inspected.The distal tip was detached and missing, the backing material and unibody were exposed; however, no rough/sharp edges were observed.Block h6: the probable cause of the reported failure is damage in use.Strain, impact, and forces associated with use can affect the integrity of the device.
 
Additional Manufacturer Narrative
Block e1: postal code (zip) updated to (b)(6).

Brand Name
PIONEER PLUS PPLUS120
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
PHILIPS VOLCANO
3721 valley centre drive
#500
san diego CA 92130
MDR Report Key12435989
Report Number3008363989-2021-00010
Device Sequence Number19727557
Product Code PDU
UDI-Device Identifier00845225002565
UDI-Public(01)00845225002565(11)210429(17)230429(10)5122134
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2023
Device Model NumberPPLUS120
Device Catalogue Number400-0200.246
Device Lot Number5122134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer09/09/2021
09/27/2021
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date09/22/2021
09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC: 0.014" THRUWAY GUIDE WIRE; COOK: 6F INTRODUCER SHEATH